The relationship between budget deficits and capital inflows

Further econometric evidence

Vasudeva N. R. Murthy, Joseph M. Phillips

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

This research note examines the impact of federal deficits on U.S. capital inflows. Expanding on the previous work of Bahmani-Oskooee and Payesteh (1994), we employ the relatively new maximum likelihood procedure developed byJohansen (1988) andjohansen andJuselius (1990) to do cointegration tests. The results find a long run relationship between budget deficits and capital inflows. In addition, findings from error-correlation modeling reveal that short-run disequilibria in financial markets are corrected very rapidly, suggesting that these markets are efficient.

Original languageEnglish
Pages (from-to)485-494
Number of pages10
JournalQuarterly Review of Economics and Finance
Volume36
Issue number4
DOIs
StatePublished - Dec 1996
Externally publishedYes

Fingerprint

Budget deficits
Econometrics
Capital inflows
Long-run relationship
Financial markets
Maximum likelihood
Short-run
Disequilibrium
Correlation modelling
Cointegration test

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics
  • Finance

Cite this

The relationship between budget deficits and capital inflows : Further econometric evidence. / Murthy, Vasudeva N. R.; Phillips, Joseph M.

In: Quarterly Review of Economics and Finance, Vol. 36, No. 4, 12.1996, p. 485-494.

Research output: Contribution to journalArticle

@article{c75ded146c3c46a990d0ab7cf0ca01ee,
title = "The relationship between budget deficits and capital inflows: Further econometric evidence",
abstract = "This research note examines the impact of federal deficits on U.S. capital inflows. Expanding on the previous work of Bahmani-Oskooee and Payesteh (1994), we employ the relatively new maximum likelihood procedure developed byJohansen (1988) andjohansen andJuselius (1990) to do cointegration tests. The results find a long run relationship between budget deficits and capital inflows. In addition, findings from error-correlation modeling reveal that short-run disequilibria in financial markets are corrected very rapidly, suggesting that these markets are efficient.",
author = "Murthy, {Vasudeva N. R.} and Phillips, {Joseph M.}",
year = "1996",
month = "12",
doi = "10.1016/S1062-9769(96)90047-2",
language = "English",
volume = "36",
pages = "485--494",
journal = "Quarterly Review of Economics and Finance",
issn = "1062-9769",
publisher = "Elsevier",
number = "4",

}

TY - JOUR

T1 - The relationship between budget deficits and capital inflows

T2 - Further econometric evidence

AU - Murthy, Vasudeva N. R.

AU - Phillips, Joseph M.

PY - 1996/12

Y1 - 1996/12

N2 - This research note examines the impact of federal deficits on U.S. capital inflows. Expanding on the previous work of Bahmani-Oskooee and Payesteh (1994), we employ the relatively new maximum likelihood procedure developed byJohansen (1988) andjohansen andJuselius (1990) to do cointegration tests. The results find a long run relationship between budget deficits and capital inflows. In addition, findings from error-correlation modeling reveal that short-run disequilibria in financial markets are corrected very rapidly, suggesting that these markets are efficient.

AB - This research note examines the impact of federal deficits on U.S. capital inflows. Expanding on the previous work of Bahmani-Oskooee and Payesteh (1994), we employ the relatively new maximum likelihood procedure developed byJohansen (1988) andjohansen andJuselius (1990) to do cointegration tests. The results find a long run relationship between budget deficits and capital inflows. In addition, findings from error-correlation modeling reveal that short-run disequilibria in financial markets are corrected very rapidly, suggesting that these markets are efficient.

UR - http://www.scopus.com/inward/record.url?scp=0041150131&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0041150131&partnerID=8YFLogxK

U2 - 10.1016/S1062-9769(96)90047-2

DO - 10.1016/S1062-9769(96)90047-2

M3 - Article

VL - 36

SP - 485

EP - 494

JO - Quarterly Review of Economics and Finance

JF - Quarterly Review of Economics and Finance

SN - 1062-9769

IS - 4

ER -